Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Is the feeling of tiredness, weakness and dizziness be due to withdrawal from Klopin ?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
I have been feeling awful the last couple of days. 6 days ago, I cold XXXXXXX cut taking 0.5 mg of Klopin used for anxiety out. I was also taking Lopressor 50 mg in the morning and 50 mg at night. I noticed my blood pressure was too low and making me feel tired/weak/dizzy.

I went to my doctor and he ran all kinds of tests, EKG, a 24 hour halter EKG monitor, and an echo of the heart. He also did lab work. He said everything is fine. I am looking at the lab results and I am not convinced. He said I'm withdrawing from Klopin. He put me back on Klopin and has me weening off the medication now.

According to the lab, these were the abnormal results. The doctor said everything was fine except I was withdrawing from Klonopin and dehydrated. He told me to drink lots of water.

Abnormal Lab Results:
MPV levels: 11.9 reference: 9.4-11.6
Sodium: 149 reference: 137-145
Potassium: 5.7 reference: 3.5 - 5.1
Anion Gap: 21 reference: 7-14

The doctor has now decreased my Lopressor dose from 50 mg twice a day to 25mg morning and 25 mg at night in an effort to fix the low blood pressure problem.

Medications Currently taking. Klonopin 0.5. mg 1 a day until neccessary. I am also on Zoloft 25mg and Solodyn tablet for acne - 1 a day.

What is the issue? The anion Gap level is high. Am I just dehydrated and that is why I am feeling weak?
Posted Fri, 13 Apr 2012 in Medicines and Side Effects
Answered by Dr. Jasvinder Singh 1 hour later
Thanks for posting your query.

First of all, lopressor which is metoprolol can cause bradycardia (low heart rate), weakness, fatigue and dizziness as its side effects. Klonopin also has high incidence of fatigue and weakness as its side effect. Hence the doses of both these drugs have been decreased by your physician.

Regarding these lab values, definitely there is a slight increase in the sodium and potassium levels and the anion gap. The levels of sodium and potassium increase in dehydration or loss of excess of water from the body like in vomitings and diarrhea.

Since you are not having these symptoms, so dehydration or less intake of water is the first possibility. Then they also increase in the body is kidneys are not working properly.

Anion gap if raised reflects acidosis. e.g. In uncontrolled diabetes, there is an increase in ketoacids (i.e. an increase in unmeasured anions) and a resulting increase in the anion gap.

Also metabolic acidosis which occurs when the body produces too much acid or when the kidneys are not removing enough acid from the body can cause raised anion gap.Metabolic acidosis can also occur in dehydration and kidney causes. In these conditions, bicarbonate concentrations decrease.

In nutshell, it is important to check dehydration and your kidney functioning status. I suggest you to get your kidney function tests : blood urea and creatinine done.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor